MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT ACT CELITE CARTRIDGE

ABBOTT POINT OF CARE I-STAT ACT CELITE CARTRIDGE
Catalog Number 03P86-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident (b)(4).Additional lot: r22331, expiration date: (b)(6)2023, mfg date: (b)(6) 2022.Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2022, abbott point of care was contacted by a customer regarding act celite cartridges (lots r22331 and r23009) that yielded discrepant results on a patient receiving open heart surgery.There was no additional patient information available at the time of this report.Return product is available for investigation.The customer reported that the i-stat 1 system did not give results for act and gave back-to-back quality check codes 6 times while patient was on the operating table with heart bypassed during surgery.No act results were able to be obtained from the i-stat 1 system leading to a delay in proceeding with the next steps during surgery.Although quality check codes are part of the i-stat system, it was determined that a significant delay occurred during the event.The customer states that the facility was able to use an alternative method (hemochron) to get act results and proceed with the surgery.There was no impact to patient management.Facility reports the patient is in good condition after the surgery.Refer to art: 714260-00z, analyzer coded messages code number: qcc 44 cause/action message on display: unable to position sample/ use another cartridge explanation: the analyzer did not detect movement of sample across the sensors.This could be due to a clot in the sample (especially in neonates), to not closing the snap closure on the cartridge, or to an aberrant cartridge.Code number: qcc 46 cause/action message on display: cartridge error/ use another cartridge explanation: the analyzer did not detect movement of sample across the sensors.This could be due to a clot in the sample (especially in neonates), to not closing the snap closure on the cartridge, or to an aberrant cartridge.Per i-stat system manual (art: 714185-00q), the intended use of the i-stat celite activated clotting time (celite act) test is an in vitro diagnostic test that uses fresh, whole blood, and is useful for monitoring patients receiving heparin for treatment of pulmonary embolism or venous thrombosis, and for monitoring anticoagulation therapy in patients undergoing medical procedures such as catheterization, cardiac surgery, surgery, organ transplant, and dialysis.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.An investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 24-may-2023.A review of the device history records (dhrs) confirmed the cartridge lots passed release specifications.Retained and returned cartridge testing met the acceptance criteria in appendix 1 of q04.01.003 rev.Ak (product complaint level 2 and level 3 investigation procedure).No deficiency has been identified.

Brand Name
I-STAT ACT CELITE CARTRIDGE
Common Device Name
ACT CELITE CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
ottawa, ontario K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
185 corkstown road
princeton, NJ K2H 8-V4
CA   K2H 8V4
6136885949
MDR Report Key16677782
Report Number2245578-2023-00029
Device Sequence Number5219896
Product Code JBP
UDI-Device Identifier10054749000149
UDI-Public10054749000149
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K992571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2023
Device Catalogue Number03P86-25
Device Lot NumberR23009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown